- Open Access
Existence of homoclinic solutions for a class of difference systems involving p-Laplacian
© Zhang; licensee Springer. 2014
Received: 20 August 2014
Accepted: 10 November 2014
Published: 25 November 2014
By using the critical point theory, some existence criteria are established which guarantee that the difference p-Laplacian systems of the form have at least one or infinitely many homoclinic solutions, where , , , , , and are not periodic in n.
MSC:34C37, 35A15, 37J45, 47J30.
Problem (1.2) has been studied by Shi et al. in  and problem (1.3) has been studied in [2–4]. It is well known that the existence of homoclinic orbits for Hamiltonian systems is a classical problem and its importance in the study of the behavior of dynamical systems has been firstly recognized by Poincaré . If a system has the transversely intersected homoclinic orbits, then it must be chaotic. If it has the smoothly connected homoclinic orbits, then it cannot stand the perturbation and its perturbed system probably produces chaotic phenomenon. Therefore, it is of practical importance to investigate the existence of homoclinic orbits of (1.1) emanating from 0.
By applying critical point theory, the authors [6–22] studied the existence of periodic solutions and subharmonic solutions for difference equations or differential equations, which show that the critical point theory is an effective method to study periodic solutions of difference equations or differential equations. In this direction, several authors [23–34] used critical point theory to study the existence of homoclinic orbits for difference equations. Motivated mainly by the ideas of [1–4, 35], we will consider homoclinic solutions of (1.1) by the mountain pass theorem and the symmetric mountain pass theorem. More precisely, we obtain the following main results, which seem not to have been considered in the literature.
- (A)Let and , is a positive function on ℤ such that for all
uniformly in .
Then problem (1.1) has one nontrivial homoclinic solution.
Theorem 1.2 Suppose that a and W satisfy (A), (W2) and the following conditions:
uniformly in .
Then problem (1.1) has one nontrivial homoclinic solution.
Theorem 1.3 Suppose that a and W satisfy (A), (W1)-(W3) and
(W4) , .
Then problem (1.1) has an unbounded sequence of homoclinic solutions.
Theorem 1.4 Suppose that a and W satisfy (A), (W1)′, (W2), (W3)′ and (W4). Then problem (1.1) has an unbounded sequence of homoclinic solutions.
The rest of this paper is organized as follows: in Section 2, some preliminaries are presented and we establish an embedding result. In Section 3, we give the proofs of our results. In Section 4, some examples are given to illustrate our results.
is a reflexive Banach space.
Furthermore, the critical points of φ in E are classical solutions of (1.1) with .
Lemma 2.1 
where from (A). Then (2.4) holds.
(2.5) holds by taking .
Finally, as is the weighted Sobolev space , it follows from  that (2.6) holds. □
The following two lemmas are the mountain pass theorem and the symmetric mountain pass theorem, which are useful in the proofs of our theorems.
Lemma 2.3 
There exist constants such that .
There exists an such that .
where , and is an open ball in E of radius ρ centered at 0.
Lemma 2.4 
For each finite dimensional subspace , there is such that for , is an open ball in E of radius r centered at 0.
Then I possesses an unbounded sequence of critical values.
is nondecreasing on ;
is nonincreasing on .
The proof of Lemma 2.5 is routine and we omit it. In the following, () denote different positive constants.
3 Proofs of theorems
Hence, we have in E by (3.15) and (3.16). This shows that φ satisfies the (PS)-condition.
Therefore, we can choose a constant depending on ρ such that for any with .
Since and , it follows from (3.24) that there exists such that and . Let , then , , and .
The function is a desired solution of problem (1.1). Since , is a nontrivial homoclinic solution. The proof is complete. □
Therefore, we can choose a constant depending on ρ such that for any with . The proof of Theorem 1.2 is complete. □
This contradicts the fact that is unbounded, and so is unbounded. The proof is complete. □
Proof of Theorem 1.4 In view of the proofs of Theorem 1.2 and Theorem 1.3, the conclusion of Theorem 1.4 holds. The proof is complete. □
Then it is easy to check that all the conditions of Theorem 1.3 are satisfied with and . Hence, problem (4.1) has an unbounded sequence of homoclinic solutions.
Then it is easy to check that all the conditions of Theorem 1.4 are satisfied with and . Hence, by Theorem 1.4, problem (4.2) has an unbounded sequence of homoclinic solutions.
This work was supported by the NNSF of China (No. 11301108), Guangxi Natural Science Foundation (No. 2013GXNSFBA019004) and the Scientific Research Foundation of Guangxi Education Office (No. 201203YB093).
- Shi XB, Zhang QF, Zhang QM: Existence of homoclinic orbits for a class of p -Laplacian systems in a weighted Sobolev space. Bound. Value Probl. 2013., 2013: Article ID 137Google Scholar
- Salvatore A: Homoclinic orbits for a class of strictly convex Hamiltonian systems. Dyn. Syst. Appl. 1997, 6: 153-164.MathSciNetMATHGoogle Scholar
- Salvatore A: On the existence of homoclinic orbits for a second-order Hamiltonian system. Differ. Integral Equ. 1997, 10(2):381-392.MathSciNetMATHGoogle Scholar
- Chen P, Tang XH: New existence of homoclinic orbits for a second-order Hamiltonian system. Comput. Math. Appl. 2011, 62(1):131-141. 10.1016/j.camwa.2011.04.060MathSciNetView ArticleMATHGoogle Scholar
- Poincaré H: Les méthodes nouvelles de la mécanique céleste. Gauthier-Villars, Paris; 1897-1899.MATHGoogle Scholar
- Agarwal RP, Popenda J: Periodic solution of first order linear difference equations. Math. Comput. Model. 1995, 22(1):11-19. 10.1016/0895-7177(95)00096-KMathSciNetView ArticleMATHGoogle Scholar
- Agarwal RP, Perera K, O’Regan D: Multiple positive solutions of singular discrete p -Laplacian problems via variational methods. Adv. Differ. Equ. 2005, 2005(2):93-99.MathSciNetView ArticleMATHGoogle Scholar
- Guo ZM, Yu JS: The existence of periodic and subharmonic solutions for second order superlinear difference equations. Sci. China Ser. A 2003, 46: 506-513. 10.1007/BF02884022MathSciNetView ArticleMATHGoogle Scholar
- Guo ZM, Yu JS: Periodic and subharmonic solutions for superquadratic discrete Hamiltonian systems. Nonlinear Anal. 2003, 55: 969-983. 10.1016/j.na.2003.07.019MathSciNetView ArticleMATHGoogle Scholar
- Guo ZM, Yu JS: The existence of periodic and subharmonic solutions of subquadratic second order difference equations. J. Lond. Math. Soc. 2003, 68: 419-430. 10.1112/S0024610703004563MathSciNetView ArticleMATHGoogle Scholar
- Liang HH, Weng PX: Existence and multiple solutions for a second order difference boundary value problem via critical point theory. J. Math. Anal. Appl. 2007, 326: 511-520. 10.1016/j.jmaa.2006.03.017MathSciNetView ArticleMATHGoogle Scholar
- Rodriguez J, Etheridge DL: Periodic solutions of nonlinear second order difference equations. Adv. Differ. Equ. 2005, 2005(2):173-192.MathSciNetView ArticleMATHGoogle Scholar
- Xue YF, Tang CL: Existence of a periodic solution for subquadratic second-order discrete Hamiltonian system. Nonlinear Anal. 2007, 67: 2072-2080. 10.1016/j.na.2006.08.038MathSciNetView ArticleMATHGoogle Scholar
- Yu JS, Guo ZM, Zou X: Positive periodic solutions of second order self-adjoint difference equations. J. Lond. Math. Soc. 2005, 71(2):146-160.MathSciNetView ArticleMATHGoogle Scholar
- Yu JS, Long YH, Guo ZM: Subharmonic solutions with prescribed minimal period of a discrete forced pendulum equation. J. Dyn. Differ. Equ. 2004, 16: 575-586. 10.1007/s10884-004-4292-2MathSciNetView ArticleMATHGoogle Scholar
- Yu JS, Deng XQ, Guo ZM: Periodic solutions of a discrete Hamiltonian system with a change of sign in the potential. J. Math. Anal. Appl. 2006, 324: 1140-1151. 10.1016/j.jmaa.2006.01.013MathSciNetView ArticleMATHGoogle Scholar
- Zhou Z, Yu JS, Guo ZM: Periodic solutions of higher-dimensional discrete systems. Proc. R. Soc. Edinb. A 2004, 134: 1013-1022. 10.1017/S0308210500003607MathSciNetView ArticleMATHGoogle Scholar
- Wang Y, Zhang XY:Multiple periodic solutions for a class of nonlinear difference systems with classical or bounded-Laplacian. Adv. Differ. Equ. 2014., 2014: Article ID 218Google Scholar
- Zhang XY: Notes on periodic solutions for a nonlinear discrete system involving the p -Laplacian. Bull. Malays. Math. Soc. 2014, 37(2):499-509.MathSciNetMATHGoogle Scholar
- Zhang XY, Tang XH: Non-constant periodic solutions for second order Hamiltonian system involving the p -Laplacian. Adv. Nonlinear Stud. 2013, 13(4):945-964.MathSciNetView ArticleMATHGoogle Scholar
- Zhang XY, Tang XH: A note on the minimal periodic solutions of nonconvex superlinear Hamiltonian system. Appl. Math. Comput. 2013, 219: 7586-7590. 10.1016/j.amc.2013.01.044MathSciNetView ArticleMATHGoogle Scholar
- Zhang XY, Tang XH: Some united existence results of periodic solutions for non-quadratic second order Hamiltonian systems. Commun. Pure Appl. Anal. 2014, 13: 75-95.MathSciNetView ArticleMATHGoogle Scholar
- Zhang QF, Tang XH: Existence of homoclinic orbits for a class of asymptotically p -linear difference systems with p -Laplacian. Abstr. Appl. Anal. 2011., 2011: Article ID 351562Google Scholar
- Chen P, Tang XH: Existence of infinitely many homoclinic orbits for fourth-order difference systems containing both advance and retardation. Appl. Math. Comput. 2011, 217: 4408-4415. 10.1016/j.amc.2010.09.067MathSciNetView ArticleMATHGoogle Scholar
- He XF, Chen P: Homoclinic solutions for second order discrete p -Laplacian systems. Adv. Differ. Equ. 2011., 2011: Article ID 57Google Scholar
- Chen P, Tang XH: Existence of homoclinic solutions for a class of nonlinear difference equations. Adv. Differ. Equ. 2010., 2010: Article ID 470375Google Scholar
- Chen P, Tang XH: Existence of homoclinic orbits for 2nth-order nonlinear difference equations containing both many advances and retardations. J. Math. Anal. Appl. 2011, 381: 485-505. 10.1016/j.jmaa.2011.02.016MathSciNetView ArticleMATHGoogle Scholar
- Fang H, Zhao DP: Existence of nontrivial homoclinic orbits for fourth-order difference equations. Appl. Math. Comput. 2009, 214: 163-170. 10.1016/j.amc.2009.03.061MathSciNetView ArticleMATHGoogle Scholar
- Lin X, Tang XH: Existence of infinitely many homoclinic orbits in discrete Hamiltonian systems. J. Math. Anal. Appl. 2011, 373(1):59-72. 10.1016/j.jmaa.2010.06.008MathSciNetView ArticleMATHGoogle Scholar
- Ma M, Guo ZM: Homoclinic orbits and subharmonics for nonlinear second order difference equations. Nonlinear Anal. 2007, 67: 1737-1745. 10.1016/j.na.2006.08.014MathSciNetView ArticleMATHGoogle Scholar
- Ma M, Guo ZM: Homoclinic orbits for second order self-adjoint difference equations. J. Math. Anal. Appl. 2006, 323(1):513-521. 10.1016/j.jmaa.2005.10.049MathSciNetView ArticleMATHGoogle Scholar
- Yu JS, Shi HP, Guo ZM: Homoclinic orbits for nonlinear difference equations containing both advance and retardation. J. Math. Anal. Appl. 2009, 352: 799-806. 10.1016/j.jmaa.2008.11.043MathSciNetView ArticleMATHGoogle Scholar
- Chen P, Tang XH: Infinitely many homoclinic solutions for the second-order discrete p-Laplacian systems. Bull. Belg. Math. Soc. Simon Stevin 2013, 20: 193-212.MathSciNetMATHGoogle Scholar
- Zhang XY: Homoclinic orbits for a class of p -Laplacian systems with periodic assumption. Electron. J. Qual. Theory Differ. Equ. 2013., 2013: Article ID 67Google Scholar
- Tang XH, Lin XY: Existence of infinitely many homoclinic orbits in Hamiltonian systems. Proc. R. Soc. Edinb., Sect. A 2011, 141: 1103-1119. 10.1017/S0308210509001346MathSciNetView ArticleMATHGoogle Scholar
- Benci V, Fortunato D: Weighted Sobolev space and the nonlinear Dirichlet problem in unbounded domains. Ann. Mat. Pura Appl. 1979, 121: 319-336. 10.1007/BF02412010MathSciNetView ArticleMATHGoogle Scholar
- Rabinowitz PH CBMS Regional Conf. Ser. in Math. 65. In Minimax Methods in Critical Point Theory with Applications to Differential Equations. Am. Math. Soc., Providence; 1986.View ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly credited.